Alert archive / Michigan / River Flood Advisories in 2011

River Flood Advisory 2, NWS Grand Rapids, MI

February 18, 2011Clinton County, Michigan

NWS Grand Rapids, MI issued this river flood advisory at Feb 18, 2011, 1:35 PM EST for Clinton County, Michigan. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 1:35 PM EST (18:35 UTC)
Expired
Feb 19, 2011, 10:48 AM EST
In force
21 hr
Issued by
NWS Grand Rapids, MI

County Clinton County, MI

The radar

The Grand Rapids radar (KGRR), 77 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Looking Glass River near Eagle (EAGM4). The gauge peaked at 6.10 ft at Feb 18, 2011, 11:00 AM EST.

actionminormoderate24681002/1802/1902/20
Action stage
5 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04114498, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WGUS83 KGRR 181835
FLSGRR


FLOOD ADVISORY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
135 PM EST FRI FEB 18 2011

...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD 
ADVISORY FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN...

  GRAND RIVER AT IONIA AFFECTING IONIA COUNTY
  LOOKING GLASS RIVER NEAR EAGLE AFFECTING CLINTON COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY

.THE CURRENT WEATHER IS DOMINATED BY DRY AND WINDY CONDITIONS. THE
SNOW PACK HAS LARGELY MELTED ACROSS THE AREA. SIGNIFICANT RUNOFF IS
CONTRIBUTING TO RISING RIVER LEVELS ACROSS THE AREA. THE EXTENDED
OUTLOOK IS FOR SNOW AND FREEZING RAIN SUNDAY AND MONDAY. THE
FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.

A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE 
FORECAST TO EXCEED BANKFULL.  IF YOU ARE IN THE ADVISORY AREA REMAIN 
ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY 
BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL 
EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS 
INFORMATION ON TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


&&

MIC067-192035-
/O.NEW.KGRR.FL.Y.0001.110218T1835Z-110222T1800Z/
/IONM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
135 PM EST FRI FEB 18 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE GRAND RIVER AT IONIA.
* UNTIL TUESDAY AFTERNOON.
* AT 12 PM FRIDAY THE STAGE WAS 12.1 FEET.
* BANKFULL STAGE IS 13.5 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 14.1 FEET BY SUNDAY EARLY 
  AFTERNOON.
* IMPACT...AT 13.5 FEET...RIVER IS BANKFULL. MINOR OVERFLOW BEGINS IN
  LOW LYING AREAS ALONG THE RIVER NEAR AND ACROSS FROM THE IONIA 
  FAIRGROUNDS

$$

MIC037-192035-
/O.NEW.KGRR.FL.Y.0002.110218T1835Z-110220T1800Z/
/EAGM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
135 PM EST FRI FEB 18 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE LOOKING GLASS RIVER NEAR EAGLE.
* UNTIL SUNDAY AFTERNOON.
* AT 09 AM FRIDAY THE STAGE WAS 4.8 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.1 FEET BY AFTER MIDNIGHT 
  TONIGHT.
* ICE IS ON THE MOVE IN THE RIVER...AND RIVER LEVELS MAY BE IMPACTED
  BY ICE JAMS WHICH MAY CAUSE RAPID FLUCTUATIONS IN RIVER LEVELS.
* IMPACT...AT 5.0 FEET...RIVER IS BANKFULL

$$

MIC077-192035-
/O.NEW.KGRR.FL.Y.0003.110218T1835Z-110220T1800Z/
/VCKM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
135 PM EST FRI FEB 18 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE PORTAGE RIVER NEAR VICKSBURG.
* UNTIL SUNDAY AFTERNOON.
* AT 04 PM WEDNESDAY THE STAGE WAS 3.7 FEET. THE LATEST STAGE IS
  UNKNOWN.
* BANKFULL STAGE IS 4.0 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 4.7 FEET BY THIS EVENING.
* IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND 
  FARMLAND ADJACENT TO THE RIVER 

$$
2 follow-up statements
073 
WGUS83 KGRR 190302
FLSGRR


FLOOD ADVISORY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1002 PM EST FRI FEB 18 2011

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST
LOWER MICHIGAN...

  GRAND RIVER AT IONIA AFFECTING IONIA COUNTY
  LOOKING GLASS RIVER NEAR EAGLE AFFECTING CLINTON COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY

...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD 
ADVISORY FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN...

  CHIPPEWA RIVER BELOW MT PLEASANT AFFECTING ISABELLA COUNTY

. THE CURRENT WEATHER IS DOMINATED BY DRY AND WINDY CONDITIONS. THE
SNOW PACK HAS LARGELY MELTED ACROSS THE AREA. SIGNIFICANT RUNOFF IS
CONTRIBUTING TO RISING RIVER LEVELS ACROSS THE AREA. THE EXTENDED
OUTLOOK IS FOR SNOW AND FREEZING RAIN SUNDAY AND MONDAY.THE FOLLOWING
FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.

A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE 
FORECAST TO EXCEED BANKFULL.  IF YOU ARE IN THE ADVISORY AREA REMAIN 
ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY 
BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL 
EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS 
INFORMATION ON TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


&&

MIC067-200502-
/O.CON.KGRR.FL.Y.0001.000000T0000Z-110222T1800Z/
/IONM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1002 PM EST FRI FEB 18 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE GRAND RIVER AT IONIA
* UNTIL TUESDAY AFTERNOON.
* AT 09 PM FRIDAY THE STAGE WAS 13.3 FEET.
* BANKFULL STAGE IS 13.5 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 14.0 FEET BY SUNDAY EVENING.
* IMPACT...AT 13.5 FEET...RIVER IS BANKFULL. MINOR OVERFLOW BEGINS IN
  LOW LYING AREAS ALONG THE RIVER NEAR AND ACROSS FROM THE IONIA 
  FAIRGROUNDS

$$

MIC037-200502-
/O.CON.KGRR.FL.Y.0002.000000T0000Z-110220T1800Z/
/EAGM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1002 PM EST FRI FEB 18 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE LOOKING GLASS RIVER NEAR EAGLE
* UNTIL SUNDAY AFTERNOON.
* AT 08 PM FRIDAY THE STAGE WAS 3.9 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 3.9 FEET BY AFTER MIDNIGHT 
  TONIGHT.
* IMPACT...AT 5.0 FEET...RIVER IS BANKFULL

$$

MIC077-200502-
/O.CON.KGRR.FL.Y.0003.000000T0000Z-110220T1800Z/
/VCKM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1002 PM EST FRI FEB 18 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE PORTAGE RIVER NEAR VICKSBURG
* UNTIL SUNDAY AFTERNOON.
* THERE IS NO CURRENT OBSERVED DATA.
* BANKFULL STAGE IS 4.0 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 4.6 FEET AFTER MIDNIGHT 
  TONIGHT.
* IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND 
  FARMLAND ADJACENT TO THE RIVER 

$$

MIC073-200501-
/O.NEW.KGRR.FL.Y.0004.110219T0302Z-110220T1459Z/
/MPTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1002 PM EST FRI FEB 18 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE CHIPPEWA RIVER BELOW MT PLEASANT.
* UNTIL SUNDAY MORNING.
* AT 09 PM FRIDAY THE STAGE WAS 5.8 FEET.
* BANKFULL STAGE IS 6.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 6.0 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 6.0 FEET...RIVER IS BANKFULL.  EXPECT MINOR FLOODING OF
  LOW LYING AREAS ADJACENT TO THE RIVER

$$
MJK
176 
WGUS83 KGRR 191548
FLSGRR


FLOOD ADVISORY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1048 AM EST SAT FEB 19 2011

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVER IN 
SOUTHWEST LOWER MICHIGAN...

  LOOKING GLASS RIVER NEAR EAGLE AFFECTING CLINTON COUNTY

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST
LOWER MICHIGAN...

  GRAND RIVER AT IONIA AFFECTING IONIA COUNTY

...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD 
ADVISORY FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN...

  THORNAPPLE RIVER ABOVE HASTINGS AFFECTING BARRY COUNTY

.THE CURRENT WEATHER IS DOMINATED BY A HIGH PRESSURE AREA
THROUGH TONGIHT. A DEVELOPING SYSTEM WILL ARRIVE ON SUNDAY.

SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.

A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE 
FORECAST TO EXCEED BANKFULL.  IF YOU ARE IN THE ADVISORY AREA REMAIN 
ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY 
BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL 
EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS 
INFORMATION ON TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


&&

MIC067-201748-
/O.CON.KGRR.FL.Y.0001.000000T0000Z-110222T1800Z/
/IONM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1048 AM EST SAT FEB 19 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE GRAND RIVER AT IONIA
* UNTIL TUESDAY AFTERNOON.
* AT 09 AM SATURDAY THE STAGE WAS 13.9 FEET.
* BANKFULL STAGE IS 13.5 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 14.1 FEET BY THIS EVENING.
* IMPACT...AT 13.5 FEET...RIVER IS BANKFULL. MINOR OVERFLOW BEGINS IN
  LOW LYING AREAS ALONG THE RIVER NEAR AND ACROSS FROM THE IONIA 
  FAIRGROUNDS

$$

MIC037-191618-
/O.CAN.KGRR.FL.Y.0002.000000T0000Z-110220T1800Z/
/EAGM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1048 AM EST SAT FEB 19 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE LOOKING GLASS RIVER NEAR EAGLE.
* AT 08 AM SATURDAY THE STAGE WAS 3.7 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 3.9 FEET THIS 
  AFTERNOON.
* IMPACT...AT 5.0 FEET...RIVER IS BANKFULL

$$

MIC015-201748-
/O.NEW.KGRR.FL.Y.0005.110219T1548Z-110221T0347Z/
/HSTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1048 AM EST SAT FEB 19 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE THORNAPPLE RIVER ABOVE HASTINGS.
* UNTIL SUNDAY EVENING.
* AT 10 AM SATURDAY THE STAGE WAS 4.4 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 4.6 FEET BY AFTER MIDNIGHT 
  TONIGHT.
* IMPACT...AT 5.0 FEET...RIVER IS BANKFULL.  EXPECT MINOR FLOODING OF
  LOW LYING AREAS AND FARMLAND ADJACENT TO THE RIVER

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood advisory went out at Feb 18, 12:25 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 18, 12:25 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1225 PM EST FRI FEB 18 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(402 AM EST FRI FEB 18 2011)
THE COLD FRONT MOVING THROUGH THE AREA EARLY THIS MORNING WILL MOVE
EAST OF THE AREA TODAY. WINDS WILL INCREASE THIS AFTERNOON AND
COLDER AIR WILL GRADUALLY MOVE IN ACROSS THE AREA. HIGH PRESSURE
WILL BRING MAINLY SUNNY SKIES THROUGH SATURDAY ALONG WITH CLOSER TO
NORMAL TEMPERATURES.

A SERIES OF SYSTEMS ARE EXPECTED TO DEVELOP OVER THE NEXT WEEK TO
OUR WEST AND SOUTHWEST. THE FIRST OF THESE SYSTEMS WILL MOVE INTO
THE REGION ON SUN AND SUN NIGHT. THIS COULD BRING A WIDE RANGE OF
PRECIPITATION TYPES DEPENDING ON THE TRACK. ANOTHER SYSTEM WILL BE
POSSIBLE LATER IN THE WEEK.

&&

.SHORT TERM...(402 AM EST FRI FEB 18 2011)
(TODAY THROUGH SATURDAY NIGHT)
MAIN CONCERN IN THE SHORT TERM IS THE POTENTIAL FOR ADVISORY
CRITERIA WINDS TODAY AND THIS EVENING. WE HAVE ISSUED A WIND
ADVISORY FOR THE ENTIRE CWFA VALID FROM NOON THROUGH MIDNIGHT
TONIGHT.

COLD FRONT HAS CRUISED THROUGH THE CWFA EARLY THIS MORNING...COMING
ONSHORE AROUND 05-06Z AND NOW CURRENTLY EXITING THE CWFA TO THE
EAST. A BRIEF PERIOD OF WIND GUSTS OCCURRED WITH THE PRESSURE RISES
AND INITIAL BURST OF CAA WITH THE FRONT. WINDS ARE RELAXING
TEMPORARILY RIGHT NOW.

WINDS WILL INCREASE ONCE AGAIN TODAY AS THE LOW RESPONSIBLE FOR THE
COLD FRONT IS JUST NORTH OF LAKE SUPERIOR AND WILL DEEPEN A LITTLE
AS IT MOVES ENE THROUGH SRN ONTARIO. THE DRY SLOT IS NOW PUNCHING IN
ACROSS THE CWFA FROM WEST TO EAST...AND IT IS EXPECTED TO REMAIN
OVER MOST OF THE AREA THROUGH THE EVENING. WE WILL SEE A GOOD AMOUNT
OF SUNSHINE COMBINED WITH ONGOING CAA...AND A STRONGER GRADIENT WITH
THE LOW TRANSLATING INTO THE AREA. MODELS INDICATE THAT 40 KNOTS OF
WIND WILL BE FOUND AROUND 500-1000 FT LATER THIS AFTERNOON AND EARLY
THIS EVENING. WE EXPECT THIS WILL HAVE A GOOD CHANCE OF MIXING
DOWN...AND THE RUC AND GFS/NAM BL WINDS INDICATE THERE IS A GOOD
CHANCE OF THIS HAPPENING ALSO WITH GUSTS TO 45 MPH LIKELY.

THE GRADIENT RELAXES A BIT THIS EVENING AS THE LOW TO OUR NORTH
STARTS TO FILL AND PULLS THE STRONGEST GRADIENT WITH IT TO THE NE.
SOME OF THE STRATOCU ASSOCIATED WITH THE COLD POOL ALOFT TRIES TO
MOVE INTO THE NRN COUNTIES THIS EVENING AND OVERNIGHT TONIGHT.
MODELS
INDICATE THAT JUST ENOUGH COLD AIR /-10C/ AROUND H850 COULD BE
CO-LOCATED WITH SOME OF THE LOW LEVEL MOISTURE COMING IN TO PRODUCE
A FEW SNOW FLAKES/FLURRIES UP NORTH. THE DRY ATMOSPHERE AND LOW
INVERSION HEIGHTS WILL LIMIT ANY PCPN TO JUST FLURRIES FOR THE
EVENING HOURS.

SAT AND SAT NIGHT LOOK VERY QUIET ACROSS THE ENTIRE CWFA. A LONGER
WAVE RIDGE WILL SLOWLY BUILD IN ACROSS THE AREA...KEEPING THE AREA
DRY AND FAIRLY FREE OF CLOUDS. A SUBSIDENCE INVERSION WILL PUT A LID
ON ANY LAKE EFFECT THAT WOULD TRY TO FORM...EVEN IF TEMPS WERE COLD
ENOUGH. HIGHS ON SAT WILL BE CLOSER TO NORMAL IN THE 30S WITH LOWS
SAT NIGHT IN THE TEENS TO LOWER 20S AS SOME CLOUDS ASSOCIATED WITH
THE NEXT SYSTEM START TO MOVE IN.

&&

.LONG TERM ...(402 AM EST FRI FEB 18 2011)
(SUNDAY THROUGH THURSDAY)
WE ARE LOOKING AT AN ACTIVE WEATHER PATTERN NEXT WEEK WITH SEVERAL
ROUNDS OF SNOW AND MIXED PRECIPITATION POSSIBLE. THE FIRST STORM
HITS ON SUNDAY WITH STRONG BURST OF WARM ADVECTION SNOW BEGINNING
SUNDAY MORNING. SFC WARM FRONT EDGES CLOSE TO THE SOUTHERN MICHIGAN
BORDER BY SUNDAY AFTERNOON. VERY STRONG NORTH TO SOUTH TEMPERATURE
GRADIENT SUNDAY AND SUNDAY NIGHT AS SFC LOW TRACKS ACROSS THE
SOUTHERN FORECAST AREA. WARNING CRITERIA SNOWFALL AMOUNTS POSSIBLE
ACROSS THE NORTHERN THIRD OF THE FORECAST AREA WHERE STRONG F-GEN
FORCING WILL BE FOUND AND THERMAL PROFILES SHOW MOSTLY SNOW.

AS FOR PRECIP TYPES...BOTH THE EURO AND GFS ARE PAINTING THE SAME
PICTURE ACROSS THE FORECAST AREA WITH MOSTLY SNOW NORTH...MIXED
PRECIP CENTRAL AND MOSTLY RAIN SOUTH. A PERIOD OF FREEZING RAIN IS
POSSIBLE ACROSS THE CENTRAL FORECAST AREA SUNDAY AFTERNOON AND
EVENING AS EAST WINDS AND COLD ADVECTION IN THE LOWEST 2 KFT AGL
COMBINES WITH ABOVE 0C WEDGE CENTERED AROUND 4 KFT AGL AS SEEN IN
GFS MODEL SOUNDINGS. THIS LASTS FOR MUCH OF SUNDAY NIGHT AND ICE
BUILD UP COULD BE AN ISSUE DEPENDING ON PRECIP RATES.

PRECIP WILL BE TRANSITIONING BACK TO SNOW ACROSS THE CENTRAL AND
SOUTHERN FORECAST AREA BY MONDAY MORNING AND THEN TAPERING OFF AS
THE FIRST LOW MOVES EAST. THERE ARE STILL MODEL DIFFERENCES WITH A
SECOND BAROCLINIC WAVE THAT FORMS ON MONDAY WITH THE GFS REMAINING
FURTHER SOUTH. THIS COULD PUT DOWN MEASURABLE SNOW ACROSS THE
SOUTHERN FORECAST AREA LATE MONDAY...AS INDICATED BY THE EURO.

AFTER A BRIEF RESPITE...ANOTHER SFC LOW APPROACHES LOWER MICHIGAN
WITH WARM ADVECTION SNOW OR MIXED PRECIP BREAKING OUT WEDNESDAY
NIGHT. THERE HAS BEEN A DEFINITE SOUTHWARD SHIFT WITH THIS LOW IN
THE 00Z EURO AND GFS...AND ANOTHER BATCH OF MEASURABLE SNOW AND
MIXED PRECIP NOW APPEARS POSSIBLE FOR THURSDAY.

&&

.AVIATION...(1225 PM EST FRI FEB 18 2011)
WEST WINDS WILL BE STEADY ABOVE 15 KNOTS WITH FREQUENT GUSTS ABOVE
30 KNOTS THROUGH 02Z. WINDS WILL SUBSIDE OVERNIGHT AND SWING TO THE
NORTHWEST. VFR CONDITIONS SHOULD CONTINUE THROUGH 00Z SUNDAY.

&&

.MARINE...(402 AM EST FRI FEB 18 2011)
GALE WARNING REMAINS IN EFFECT FOR THE ENTIRE NEARSHORE. WINDS ARE
INITIALLY LIGHT AFTER A SHORT PERIOD OF GUSTY WINDS WITH THE COLD
FRONT PASSING THROUGH. WINDS WILL COME UP AGAIN THROUGH THE DAY
TODAY. IT APPEARS THE PEAK WINDS WILL COME IN LATE THIS AFTERNOON
AND EARLY THIS EVENING.

&&

.HYDROLOGY...(402 AM EST FRI FEB 18 2011)
AREA RIVERS AND STREAMS ARE RESPONDING TO THE SNOW MELT OVER THE
PAST COUPLE OF DAYS. LEVELS ARE INCREASING AT MOST LOCATIONS...
HOWEVER ALL LOCATIONS ARE REMAINING BELOW ACTION LEVELS FOR NOW. IT
IS TOUGH TO ESTIMATE EXACTLY HOW MUCH SNOWPACK AND WATER REMAINS IN
THE SNOWPACK SINCE WE LOST SO MUCH ON THU. WE DO EXPECT THOUGH THAT
MOST OF THE 2 TO 4 INCHES OF WATER EQUIVALENT IN THE SNOW PACK
HAS...OR WILL BE RELEASED INTO THE SYSTEM THROUGH TODAY. AS OF RIGHT
NOW...NO SITES ARE FORECAST TO REACH ACTION STAGE. THE MELTING WILL
SLOW DOWN THIS EVENING AS TEMPS DROP BELOW FREEZING OVERNIGHT. BREAK
UP ICE JAMS REMAIN A CONCERN THROUGH TODAY AS ICE WILL TEND TO
DIMINISH IN COVERAGE AND BREAK UP.

WE WILL HAVE TO KEEP AN EYE ON THE SYSTEMS FOR NEXT WEEK. IF THEY
END UP DEPOSITING A DECENT AMOUNT OF PCPN...AND HAVE ANOTHER
MELTDOWN...WE COULD BE LOOKING AT SOME FLOODING ISSUES AT THAT
TIME.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY IN EFFECT FOR THE ENTIRE CWFA FROM 17Z TODAY
     THROUGH 05Z SAT.
LM...GALE WARNING ISSUED FOR FRI AND FRI EVENING FOR THE ENTIRE
     NEARSHORE.

&&

SYNOPSIS:    NJJ
SHORT TERM:  NJJ
LONG TERM:   OSTUNO
AVIATION:    63
MARINE:      NJJ
HYDROLOGY:   NJJ
Hazardous weather outlook, Feb 18, 6:05 AM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
605 AM EST FRI FEB 18 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-191115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
605 AM EST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS GUSTING OVER 40 MPH MAY CAUSE SCATTERED POWER OUTAGES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY SNOW AND FREEZING RAIN COULD ICE UP THE ROADS ON SUNDAY AND
INTO THE MONDAY MORNING COMMUTE. ANOTHER STORM COULD DROP SNOW AND
FREEZING RAIN ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-191115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
605 AM EST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WEST GALES TO 40 KNOTS AND WAVES TO 10 FEET WILL POSE A HAZARD TO
MARINERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT OVER THE WEEKEND
AND INTO NEXT WEEK.

OSTUNO

In the hours before

Local storm report, Feb 18, 1:07 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
107 PM EST FRI FEB 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND GST 2 N WALKER              43.03N 85.76W
02/18/2011  M37 MPH          KENT               MI   COUNTY OFFICIAL

&&

HOVING
Local storm report, Feb 18, 1:24 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
124 PM EST FRI FEB 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     NON-TSTM WND GST EAST GRAND RAPIDS       42.94N 85.61W
02/18/2011  M45 MPH          KENT               MI   TRAINED SPOTTER

&&

WFELVER

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:44 AM ESTWind AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more20 hr
Feb 18, 1:35 PM ESTRiver Flood AdvisoryGRRIonia56 hr
Feb 18, 1:35 PM ESTRiver Flood AdvisoryGRRKalamazoo44 hr
Feb 18, 3:54 PM ESTWinter Storm WatchGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more24 hr

Nearby

River Flood Advisories in Michigan, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.